Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 436, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 13, 2025, 5:12 PM CDT for Brewster County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2025, 5:12 PM CDT (22:12 UTC)
- Expired
- Jun 13, 2025, 5:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Brewster County, TX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 5:02 PM CDT, 10 minutes earlier. Its key messages:
- Updated at 501 PM CDT Fri Jun 13 2025
- A few showers and thunderstorms (10-30% chance) will develop this afternoon and evening across portions of southeast New Mexico and west and southwest Texas. Isolated storms could become severe with large hail and damaging wind gusts.
- A hot and dry weather pattern takes shape this weekend into the middle part of next week with temperatures reaching near to above 100 degrees over much of the area and no chance for rain.
Area forecast discussion, Jun 13, 5:02 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 502 PM CDT Fri Jun 13 2025 ...New AVIATION... .KEY MESSAGES... Updated at 501 PM CDT Fri Jun 13 2025 - A few showers and thunderstorms (10-30% chance) will develop this afternoon and evening across portions of southeast New Mexico and west and southwest Texas. Isolated storms could become severe with large hail and damaging wind gusts. - A hot and dry weather pattern takes shape this weekend into the middle part of next week with temperatures reaching near to above 100 degrees over much of the area and no chance for rain. && .SHORT TERM... (This afternoon through Saturday night) Issued at 154 PM CDT Fri Jun 13 2025 Northwesterly flow aloft resides over our region to start off the short term as we transition from a trough to a ridge. The upper- level ridge progresses eastward out of northwestern Mexico on Saturday, kicking up the thermostat a few degrees. Highs in the triple digits become more widespread compared to Friday, spanning across much of the Trans Pecos, near the Rio Grande and Big Bend, and portions of the Permian Basin. As per usual, the hottest locations will be along the Rio Grande, where temperatures could range between 105 and 110. A few shortwave disturbances roll along the edge of the ridge providing lift that, when combined with moist, southeasterly surface winds, may help some showers and thunderstorms develop Saturday afternoon. Rain chances remain low (10-20%) in the vicinity of the Davis Mountains. Given sufficient shear and instability, a storm or two will have the potential to become strong to severe, with hail and severe winds being the main concerns. Temperatures both tonight and Saturday night settle into the upper 60s to low 70s. && .LONG TERM... (Sunday through Thursday) Issued at 154 PM CDT Fri Jun 13 2025 The extended forecast can be characterized simply as hot and dry, though there are some subtle changes expected. An upper level ridge over northern Mexico builds north over the weekend causing temperatures to climb with many locations nearing or exceeding 100 degrees. Subsidence associated with the ridge will also eliminate any rain chances through early next week. A trough moves east across the western states and into the Rockies on Tuesday dampening out the ridge and giving us westerly mid and upper level flow. Tuesday is likely to be the hottest day since despite lower heights and weaker subsidence, westerly downsloping winds bring hotter air into the lower levels causing many locations to approach Heat Advisory criteria. Low level moist, southerly flow in the eastern Permian Basin could provide a slight moderating influence to temperatures so highs will depend on how far the dry westerly air will make it into West Texas. The ridge quickly rebuilds after the passage of the trough with the center then located over the Central Plains. This provides our area with a more moderate easterly deep layer flow that should keep temperatures more in the 90s than triple digits. The current NBM forecast is on the high side of guidance, closer to 850mb dry adiabatic extrapolation than it is to MOS. Temperatures may end up being slightly lower than forecast if higher dewpoints manage remain in the area. Hennig && .AVIATION... (00Z TAFS) Issued at 501 PM CDT Fri Jun 13 2025 VFR conditions will prevail next 24 hours in modest return flow. Convection will be possible, but chances are too low for a mention attm. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 72 100 73 98 / 20 0 0 0 Carlsbad 70 101 71 102 / 10 10 10 0 Dryden 73 99 75 99 / 10 0 0 0 Fort Stockton 72 99 72 100 / 10 10 0 0 Guadalupe Pass 70 95 70 95 / 10 10 10 10 Hobbs 68 98 69 99 / 20 10 10 0 Marfa 64 94 64 94 / 10 20 10 10 Midland Intl Airport 73 99 74 98 / 20 0 0 0 Odessa 72 98 73 98 / 10 0 0 0 Wink 72 101 72 101 / 20 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...95 LONG TERM....10 AVIATION...44
In the hours before
Special weather statement, Jun 13, 4:53 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
453 PM CDT Fri Jun 13 2025
TXZ276>279-132245-
Central Brewster County TX-Marfa Plateau TX-Davis Mountains TX-
Davis Mountains Foothills TX-
453 PM CDT Fri Jun 13 2025
...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL BREWSTER...SOUTH
CENTRAL JEFF DAVIS AND NORTHEASTERN PRESIDIO COUNTIES THROUGH 545 PM
CDT...
At 452 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Marfa Municipal Airport, or 7 miles northeast of
Marfa, moving southeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Alpine, Marfa, Marfa Municipal Airport, Paisano Pass, Elephant
Mountain, and Elephant Mountain Wildlife Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3028 10417 3050 10400 3019 10334 2989 10368
TIME...MOT...LOC 2152Z 294DEG 12KT 3038 10393
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
29The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 4:53 PM CDT | Special Weather Statement | MAF | Presidio | 52 min |
| Jun 13, 5:28 PM CDT | Special Weather Statement | MAF | Reeves | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.